Jump to content
CrazyBoards.org

Recommended Posts

hi folks, haven't posted in 3 years and this happened months ago but i had to be admitted to the hospital after getting a major dystonic reaction to too much haldol....has this ever happened to anyone? gah! i thought i was experienced in taking APs AAPs etc, but I never knew about this. It was AWFUL my jaw froze in position and I had to manually open my jaw to even tell the emergency personnel what was going on. my tongue swelled and at one point i couldn't breathe. also, did anyone know that benadryl was the solution?? i had to laugh when the guy told me he was pumping benadryl into my IV....i thought i was dying. ;) haha you live you learn i guess. no more haldol for me.

Link to comment
Share on other sites

I just got Akathisia off Haldal but it was still pretty miserable. Benadryl is the antidote for most flavors of EPS. I won't take a typical AP without a bottle of it around.

Since Haldol is the most "pure" of the dopamine blockers it's the one of the most likely to produce EPS. I can go into detail about all of this later if you want. My brain has been mush the last few weeks.

Link to comment
Share on other sites

  • 4 weeks later...

Oh, ya! Haldol is good for tardive dyskinesia and just about any other EPS you can imagine.

I try to familiarize myself with EPS and NMS. The spectrum of symptoms can be so broad that even the pdocs can miss 'em.

Glad you are feeling better!

Link to comment
Share on other sites

Yeah Haldol is notorious for that type of reaction. Unfortunately for some people the damage is permanent. Haldol seems to work really well for some people. From what I've seen, cogentin (benzotropine) is frequently prescribed to offset the EPS associated with Haldol or the other first generation antipsychotics.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...